Alert archive / Virginia / Flash Flood Warnings in 2015

Flash Flood Warning 41, NWS Baltimore/Washington

July 13, 2015Page County, Shenandoah County, Warren County, Virginia

NWS Baltimore/Washington issued this flash flood warning at Jul 13, 2015, 5:35 AM EDT for Page County, Shenandoah County, Warren County, Virginia. It was in force for 6 hr. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2015, 5:35 AM EDT (09:35 UTC)
Expired
Jul 13, 2015, 11:30 AM EDT
In force
6 hr
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Flood severity
None

Counties Page County, VA, Shenandoah County, VA, Warren County, VA

The radar

The Sterling radar (KLWX), 89 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 6:35 AM EDTFLASH FLOODWoodstock, VAWATER ENTERING A HOME NEAR WOODSTOCK.
Jul 13, 6:57 AM EDTFLASH FLOOD2 W Harmony, VATURNER ASHBY LANE REPORTED FLOODED AND CLOSED AT THE CREEK NEAR COLUMBIA FURNACE.
Jul 13, 6:57 AM EDTFLASH FLOODWoodstock, VANUMEROUS STREETS FLOODED AND CLOSED IN WOODSTOCK...INCLUDING MAIN STREET AND MULTIPLE SECTIONS OF ROUTE 11. ONE VEHICLE HAD WATER APPROACHING IT BUT WAS UNOCCUPIED.
Jul 13, 7:00 AM EDTFLASH FLOODWoodstock, VAWATER IN MULTIPLE BUSINESSES IN WOODSTOCK.
Jul 13, 7:00 AM EDTFLASH FLOODWoodstock, VACAR REPORTED STALLED OUT IN WATER NEAR THE INTERSECTION OF MAIN STREET AND INDIAN SPRINGS ROAD IN WOODSTOCK.
Jul 13, 9:31 AM EDTFLASH FLOODSeven Fountains, VAFORT VALLEY ROAD FLOODED AND CLOSED NEAR PASSAGE CREEK.
Jul 13, 9:45 AM EDTFLOOD2 Se Woodstock, VALOW WATER BRIDGE ON SOUTH HOLLINGSWORTH ROAD IS FLOODED.
Jul 13, 9:45 AM EDTFLASH FLOOD2 Se Woodstock, VA
Jul 13, 11:22 AM EDTFLOOD2 Ne Woodstock, VAA MOBILE HOME PARK WAS EVACUATED DUE TO FLOODING

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 60 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 9.6 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2015-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2015-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1732 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

109 
WGUS51 KLWX 130935
FFWLWX
VAC139-171-187-131230-
/O.NEW.KLWX.FF.W.0041.150713T0935Z-150713T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
535 AM EDT MON JUL 13 2015

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL SHENANDOAH COUNTY IN NORTHWESTERN VIRGINIA...
  SOUTHWESTERN WARREN COUNTY IN NORTHWESTERN VIRGINIA...
  NORTHEASTERN PAGE COUNTY IN NORTHWESTERN VIRGINIA...

* UNTIL 830 AM EDT
    
* AT 534 AM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS 
  PRODUCING HEAVY RAIN ACROSS THE AREA. UP TO TWO INCHES OF RAIN 
  HAVE ALREADY FALLEN. ADDITIONAL RAINFALL AMOUNTS AROUND ONE TO TWO 
  INCHES ARE EXPECTED. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...
  MOUNT JACKSON...WOODSTOCK...EDINBURG...COMPTON...KINGS CROSSING...
  HARMONY...RILEYVILLE...BENTONVILLE...SEVEN FOUNTAINS...
  HAWKINSTOWN...MOUNT CLIFTON...SAINT DAVIDS CHURCH AND DILBECK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3876 7873 3891 7870 3893 7842 3887 7828
      3878 7825 3873 7833

$$

BJL
6 follow-up statements
668 
WGUS71 KLWX 131058
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
658 AM EDT MON JUL 13 2015

VAC139-171-187-131230-
/O.CON.KLWX.FF.W.0041.000000T0000Z-150713T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHENANDOAH VA-WARREN VA-PAGE VA-
658 AM EDT MON JUL 13 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM EDT FOR
CENTRAL SHENANDOAH...SOUTHWESTERN WARREN AND NORTHEASTERN PAGE
COUNTIES...

AT 656 AM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS 
PRODUCING HEAVY RAIN ACROSS THE AREA. UP TO FOUR INCHES OF RAIN HAVE 
ALREADY FALLEN. ADDITIONAL RAINFALL AMOUNTS AROUND ONE INCH ARE 
POSSIBLE. 

THE SHENANDOAH COUNTY 911 CENTER HAS REPORTED NUMEROUS ROADS CLOSED 
DUE TO HIGH WATER. THE WORST CONDITIONS HAVE BEEN REPORTED AROUND 
WOODSTOCK.

SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE... MOUNT 
JACKSON...WOODSTOCK...EDINBURG...COMPTON...KINGS CROSSING... 
HARMONY...RILEYVILLE...BENTONVILLE...SEVEN 
FOUNTAINS...HAWKINSTOWN... MOUNT CLIFTON...SAINT DAVIDS CHURCH AND 
DILBECK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3876 7873 3891 7870 3893 7842 3887 7828
      3878 7825 3873 7833

$$

BJL
031 
WGUS71 KLWX 131143
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
743 AM EDT MON JUL 13 2015

VAC139-171-187-131230-
/O.CON.KLWX.FF.W.0041.000000T0000Z-150713T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHENANDOAH VA-WARREN VA-PAGE VA-
743 AM EDT MON JUL 13 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM EDT FOR
CENTRAL SHENANDOAH...SOUTHWESTERN WARREN AND NORTHEASTERN PAGE
COUNTIES...

AT 741 AM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS 
PRODUCING HEAVY RAIN ACROSS THE AREA.  RAINFALL AMOUNTS UP TO FOUR 
INCHES HAVE BEEN REPORTED. ADDITIONAL RAINFALL AMOUNTS UP TO ONE 
INCH ARE POSSIBLE. 

THE SHENANDOAH COUNTY 911 CENTER HAS REPORTED NUMEROUS ROADS CLOSED 
DUE TO HIGH WATER. THE WORST CONDITIONS HAVE BEEN REPORTED AROUND 
WOODSTOCK.

SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE... 
WOODSTOCK...EDINBURG...BENTONVILLE...RILEYVILLE...SEVEN FOUNTAINS... 
COMPTON...HARMONY...KINGS CROSSING...SAINT DAVIDS CHURCH AND DILBECK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3879 7864 3885 7871 3891 7870 3893 7842
      3887 7828 3878 7825 3873 7833 3876 7858

$$

BJL
407 
WGUS51 KLWX 131150
FFWLWX
VAC139-171-187-131530-
/O.EXT.KLWX.FF.W.0041.000000T0000Z-150713T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
750 AM EDT MON JUL 13 2015

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  CENTRAL SHENANDOAH COUNTY IN NORTHWESTERN VIRGINIA...
  SOUTHWESTERN WARREN COUNTY IN NORTHWESTERN VIRGINIA...
  NORTHEASTERN PAGE COUNTY IN NORTHWESTERN VIRGINIA...

* UNTIL 1130 AM EDT
    
* AT 746 AM EDT...DOPPLER RADAR INDICATED HEAVY RAINFALL FROM 
  SHOWERS AND THUNDERSTORMS THAT FELL ACROSS THE AREA EARLY THIS 
  MORNING. UP TO FOUR INCHES OF RAIN HAVE ALREADY FALLEN. ADDITIONAL 
  RAINFALL AMOUNTS AROUND ONE INCH ARE POSSIBLE. 

* THE SHENANDOAH COUNTY 911 CENTER HAS REPORTED NUMEROUS ROADS 
  CLOSED DUE TO HIGH WATER. THE WORST CONDITIONS HAVE BEEN REPORTED 
  AROUND WOODSTOCK. CREEKS AND STREAMS WILL CONTINUE TO RISE OUT OF 
  THEIR BANKS THIS MORNING FROM THE HEAVY RAINFALL. 

* SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...
  WOODSTOCK...EDINBURG...BENTONVILLE...RILEYVILLE...SEVEN
  FOUNTAINS...COMPTON...HARMONY...KINGS CROSSING...SAINT DAVIDS
  CHURCH AND DILBECK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD 
DEATHS OCCUR IN VEHICLES. IF A ROAD HAS BEEN CLOSED...IT MEANS IT 
NOT SAFE TO PASS. NEVER DRIVE AROUND BARACADES. 

&&

LAT...LON 3879 7864 3885 7871 3891 7870 3893 7842
      3887 7828 3878 7825 3873 7833 3876 7858

$$
BJL
985 
WGUS71 KLWX 131253
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
853 AM EDT MON JUL 13 2015

VAC139-171-187-131530-
/O.CON.KLWX.FF.W.0041.000000T0000Z-150713T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHENANDOAH VA-WARREN VA-PAGE VA-
853 AM EDT MON JUL 13 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM EDT FOR
CENTRAL SHENANDOAH...SOUTHWESTERN WARREN AND NORTHEASTERN PAGE
COUNTIES...

AT 850 AM EDT...TRAINED WEATHER SPOTTERS...THE PUBLIC...AND LOCAL 
LAW ENFORCEMENT REPORTED FLASH FLOODING...ESPECIALLY IN WOODSTOCK. 
REPORTS OF 3 TO 4 INCHES OF RAIN HAVE BEEN RECEIVED FROM FORT VALLEY 
TO WOODSTOCK. FLASH FLOODING IS ALREADY OCCURRING. HEAVY RAIN IS 
ENDING...AND REPORTS ARE THAT FLOODWATERS ARE BEGINNING TO 
RECEDE...HOWEVER NUMEROUS ROADS ARE STILL FLOODED AND CLOSED.

SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...
WOODSTOCK...EDINBURG...BENTONVILLE...RILEYVILLE...SEVEN FOUNTAINS...
COMPTON...HARMONY...KINGS CROSSING...SAINT DAVIDS CHURCH AND DILBECK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME 
UNSTABLE AND UNSAFE. TURN AROUND...DONT DROWN WHEN ENCOUNTERING 
FLOODED ROADS. NEVER DRIVE AROUND A BARRICADE OR OTHER ROAD CLOSURE. 
MOST FLOOD DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3879 7864 3885 7871 3891 7870 3893 7842
      3887 7828 3878 7825 3873 7833 3876 7858

$$

JE
896 
WGUS71 KLWX 131342
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
942 AM EDT MON JUL 13 2015

VAC139-171-187-131530-
/O.CON.KLWX.FF.W.0041.000000T0000Z-150713T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHENANDOAH VA-WARREN VA-PAGE VA-
942 AM EDT MON JUL 13 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM EDT FOR
CENTRAL SHENANDOAH...SOUTHWESTERN WARREN AND NORTHEASTERN PAGE
COUNTIES...

AT 941 AM EDT...THERE HAVE BEEN NUMEROUS REPORTS OF FLASH 
FLOODING...ESPECIALLY IN WOODSTOCK...WITH WATER IN BUILDINGS AND 
NUMEROUS ROAD CLOSURES. THREE TO FOUR INCHES OF RAIN FELL EARLIER 
THIS MORNING. ALTHOUGH RAIN IS NOW LIGHTER...AND SHOULD END LATER 
THIS MORNING...THE THREAT OF FLOODING CONTINUES.

SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...
WOODSTOCK...EDINBURG...BENTONVILLE...RILEYVILLE...SEVEN FOUNTAINS...
COMPTON...HARMONY...KINGS CROSSING...SAINT DAVIDS CHURCH AND DILBECK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3879 7864 3885 7871 3891 7870 3893 7842
      3887 7828 3878 7825 3873 7833 3876 7858

$$

JE
721 
WGUS71 KLWX 131530
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1130 AM EDT MON JUL 13 2015

VAC139-171-187-131539-
/O.EXP.KLWX.FF.W.0041.000000T0000Z-150713T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHENANDOAH VA-WARREN VA-PAGE VA-
1130 AM EDT MON JUL 13 2015

...THE FLASH FLOOD WARNING FOR CENTRAL SHENANDOAH...SOUTHWESTERN
WARREN AND NORTHEASTERN PAGE COUNTIES WILL EXPIRE AT 1130 AM EDT...

THE HEAVY RAIN HAS ENDED...AND RAPID RISES OF WATER ARE NO LONGER A 
THREAT. HOWEVER...NUMEROUS ROADS REMAIN FLOODED ACROSS THE 
AREA...AND A FLOOD WARNING IS NOW IN EFFECT FOR THESE SAME AREAS.

LAT...LON 3879 7864 3885 7871 3891 7870 3893 7842
      3887 7828 3878 7825 3873 7833 3876 7858

$$

ADS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 4:56 AM EDT, 39 minutes earlier.

Area forecast discussion, Jul 13, 4:56 AM EDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
456 AM EDT MON JUL 13 2015

.SYNOPSIS...
A STATIONARY BOUNDARY WILL REMAIN OVER THE REGION THROUGH TONIGHT.
THE BOUNDARY WILL MOVE NORTH AS A WARM FRONT TUESDAY MORNING AND A
COLD FRONT WILL APPROACH FROM THE WEST TUESDAY AFTERNOON. THE COLD
FRONT WILL PASS THROUGH TUESDAY NIGHT INTO WEDNESDAY. HIGH
PRESSURE WILL BUILD TOWARD THE REGION FROM THE NORTH THURSDAY AND
FRIDAY BEFORE MOVING OFF THE COAST DURING THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
...UPDATE TO CANCEL COASTAL FLOOD ADVISORY. PREVIOUS DISCUSSION
FOLLOWS...

AN UPPER-LEVEL TROUGH IS BUILDING OVERHEAD EARLY THIS MORNING
WHILE HIGH PRESSURE MOVES OFF TO OUR EAST. WEAK DISTURBANCES
WITHIN THE TROUGH ARE TRIGGERING A FEW SHOWERS...BUT THE HEAVIEST
SHOWER AND THUNDERSTORM ACTIVITY SHOULD REMAIN TO OUR SOUTH AND
WEST WHERE INSTABILITY IS HIGHER.

THE UPPER-LEVEL TROUGH WILL REMAIN OVERHEAD TODAY WHILE UPPER-
LEVEL DISTURBANCES SWING THROUGH THE AREA IN THE WESTERLY FLOW
ALOFT. A WEAK STATIONARY BOUNDARY ALSO REMAINS OVER THE REGION AND
THIS BOUNDARY WILL REMAIN NEARLY STATIONARY...EXTENDING FROM
WESTERN MARYLAND SOUTH AND EAST TOWARD THE VIRGINIA PIEDMONT. THERE
WILL BE A WEAK DEWPOINT GRADIENT ALONG THE BOUNDARY WITH UPPER 60S
AND LOWER 70S SOUTH AND WEST OF THE BOUNDARY AND LOWER TO MIDDLE
60S DEWPOINTS NORTH AND EAST OF THE BOUNDARY. ONE OF THOSE
DISTURBANCES WILL PASS THROUGH THIS MORNING...TRIGGERING SOME
SHOWERS. THE BEST CHANCE FOR SHOWERS WILL BE ACROSS THE WESTERN
AND CENTRAL PORTIONS OF THE CWA...CLOSER TO THE STATIONARY
BOUNDARY.

ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON AND EVENING ACROSS THE POTOMAC HIGHLANDS INTO CENTRAL
VIRGINIA...SOUTH AND WEST OF THE STATIONARY BOUNDARY WHERE THERE
WILL BE MORE INSTABILITY. LOCALLY HEAVY RAINFALL AND GUSTY WINDS
ARE POSSIBLE IN SOME OF THE STRONGER THUNDERSTORMS DURING THIS
TIME. A FEW SHOWERS AND PERHAPS AN ISOLATED THUNDERSTORM ARE
EXPECTED NORTH AND EAST OF THE BOUNDARY WHERE MORE UPPER-LEVEL
DISTURBANCES WILL BE PASSING THROUGH...BUT WITH LIMITED
INSTABILITY AND A LACK OF STRONG FORCING MECHANISMS...MUCH OF THE
AFTERNOON MAY TURN OUT DRY AND AVERAGE RAINFALL AMOUNTS WILL BE
LIGHT.

MORE SHORTWAVE ENERGY WILL MOVE THROUGH THE REGION
TONIGHT...BRINGING THE CHANCE FOR A FEW SHOWERS AND THUNDERSTORMS.
AGAIN...THE BEST CHANCE FOR HEAVIER SHOWERS AND THUNDERSTORMS WILL
DURING THE EVENING HOURS ACROSS THE POTOMAC HIGHLANDS INTO CENTRAL
VIRGINIA WHERE INSTABILITY WILL BE HIGHEST.

&&

.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
THE STATIONARY BOUNDARY WILL LIFT NORTH AS A WARM FRONT TUESDAY
MORNING. A COLD FRONT ALONG WITH A SURFACE LOW PRESSURE AND A
STRONGER UPPER-LEVEL DISTURBANCE WILL APPROACH THE AREA FROM THE
GREAT LAKES TUESDAY AFTERNOON. A SOUTHWEST FLOW AHEAD OF THIS
SYSTEM WILL USHER IN WARM AND HUMID CONDITIONS...CAUSING MODERATE
AMOUNTS OF INSTABILITY TO DEVELOP...ESPECIALLY ACROSS CENTRAL AND
SOUTHERN AREAS WHERE TEMPS MAY BE A BIT WARMER. SHEAR PROFILES
WILL REMAIN RELATIVELY WEAK ACROSS THE NORTHERN PORTION OF THE
CWA...BUT MARGINAL SHEAR PROFILES ARE EXPECTED ACROSS CENTRAL AND
SOUTHERN AREAS. THE COMBINATION OF MODERATE INSTABILITY AND
MARGINAL SHEAR PROFILES MAY CAUSE A FEW THUNDERSTORMS TO HAVE
GUSTY WINDS. WILL CONTINUE TO MENTION AN ISOLATED THREAT FOR
SEVERE WEATHER ACROSS CENTRAL AND SOUTHERN AREAS IN THE HWO...BUT
THE BEST CHANCE FOR MORE WIDESPREAD SEVERE WEATHER APPEARS THAT IT
WILL BE TO OUR SOUTH WHERE SHEAR AND INSTABILITY WILL BE STRONGER.

DEEP MOISTURE WILL BE IN PLACE WITH PWATS APPROACHING TWO INCHES
EAST OF THE BLUE RIDGE MOUNTAINS TUESDAY AFTERNOON AND EVENING.
THEREFORE...ANY THUNDERSTORMS THAT DO DEVELOP WILL CONTAIN
LOCALLY HEAVY RAINFALL ACROSS THE AREA TUESDAY AFTERNOON AND
EVENING. THERE SHOULD BE ENOUGH FLOW FOR STORMS TO BE MOVING...BUT
FLASH FLOOD GUIDANCE REMAINS RELATIVELY LOW DUE TO RECENT
RAINFALL. THEREFORE...LOCALIZED FLASH FLOODING CANNOT BE RULED
OUT. WILL MENTION IN THE HWO FOR NOW...BUT CONFIDENCE IS TOO LOW
FOR A WATCH AT THIS TIME.

THE COLD FRONT WILL MOVE INTO THE REGION TUESDAY NIGHT ALONG WITH
THE UPPER-LEVEL DISTURBANCE. SURFACE LOW PRESSURE WILL DEVELOP
ALONG THE FRONT...BUT THAT IS MOST LIKELY TO REMAIN JUST TO OUR
EAST. COVERAGE OF CONVECTION SHOULD DECREASE OVERNIGHT DUE TO THE
LOSS OF DAYTIME HEATING...BUT SHOULD THE LOW DEVELOP FARTHER WEST
THAN EXPECTED...A HEAVY RAIN THREAT COULD CONTINUE OVERNIGHT
TUESDAY AS WELL.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
H5 TROF AXIS WL PIVOT ACRS THE CWFA WED. DUE TO S/WV ENERGY W/IN
TROF...DIURNAL CNVCTN SHUD BE ABLE TO RDVLP. THINK THERE WL BE ENUF
INSTBY FOR TSRA...BUT INGREDIENTS DO NOT LOOK ORGANIZED ENUF FOR
MORE THAN THAT. SINCE THERE SHUD BE A DIURNAL COMPONENT...NOT TO
MENTION DEPARTING PVA...XPCT STORMS TO DIMINISH BY/SOON AFTER
SUNSET.

THERE IS A BIT MORE UNCERTAINTY WRT THU. GFS PAINTING A DRY
PICTURE...W/ A PROMINENT RDG  BLDG SFC-H8 AND EXTENDING IN A WEAKER
FASHION THROUGH H5. ECMWF SOLN SLOWER...ALTHO LTST /00Z/ RUN A BIT
FASTER THAN THE 12Z WAS. IF IT WERE TO PAN OUT...CUD SEE SHRA/TSRA
DVLP AND THU. PRVS FCST HAD 20-30 POPS TO ACCT FOR THAT. HV BACKED
OFF A PINCH...SPCLY FOR THE MTNS. EITHER WAY...THU NGT WL BE DRY.

FRI WL START DRY DUE TO AFOREMENTIONED RDG...BUT RETURN FLOW WL BE
FAST ON ITS HEELS. AM STILL GOING W/ THE SLOWER SOLN...WHICH WL KEEP
THE I-95 CRRDR DRY BY ENTERTAIN CHC POPS IN THE MTNS. A GREATER CHC
AT PCPN COMES SAT AS WMFNT CROSSES AREA. DONT HV THE HIGHEST
CONFIDENCE IN THIS OUTCOME. ONCE FNT DOES PASS BY...CWFA WL BE
WITHIN THE WARMER/MORE UNSTABLE SECTOR...WHICH MEANS MORE INSTBLTY
AND ADDTL DIURNAL CNVCTN.

SPEAKING OF TEMPS...ONCE THING THATS NOTABLE IS THAT ALL MAXT THRU
THE WEEK AOB CLIMO. HV TEMPS RISING TO ARND 90F FOR THE WKND. THIS
IS THE WARMEST PART OF THE YEAR WRT CLIMO...SO EVEN THE WARM PART OF
THE FCST ISNT ALL THAT HOT.

&&

.AVIATION /09Z MONDAY THROUGH FRIDAY/...
A FEW SHOWERS ARE EXPECTED ACROSS THE TERMINALS THIS
MORNING...ESPECIALLY KMRB. PATCHY FOG AND LOW CLOUDS ARE EXPECTED
AS WELL. THE BEST CHANCE FOR LOW CLOUDS WILL BE ACROSS KCHO WHERE
MVFR/IFR CIGS ARE EXPECTED THIS MORNING. REDUCED VSBYS TO MVFR
LEVELS ARE POSSIBLE IN ANY SHOWERS THAT DEVELOP AS WELL.

VFR CONDITIONS ARE EXPECTED FOR MOST OF THE TERMINALS THIS
AFTERNOON AND EVENING...BUT THERE WILL BE A FEW SHOWERS AND
PERHAPS EVEN A THUNDERSTORM. THE BEST CHANCE FOR HEAVIER SHOWERS
AND A THUNDERSTORM WILL BE ACROSS KCHO.

PATCHY FOG AND LOW CLOUDS ARE LIKELY LATE TONIGHT INTO TUESDAY
MORNING. A FEW SHOWERS ARE POSSIBLE AS WELL. THERE IS A BETTER
CHANCE FOR THUNDERSTORMS TUESDAY AFTERNOON AND EVENING. SOME WILL
CONTAIN LOCALLY HEAVY RAINFALL THAT CAN CAUSE BRIEF PERIODS OF
IFR/SUBIFR CIGS/VSBYS. COVERAGE OF CONVECTION SHOULD DECREASE
OVERNIGHT TUESDAY.

OUTLOOK...

HV DAILY TSRA CHCS...ALTHO CONFIDENCE IN ANY ONE OF THEM NOT ALL
THAT HIGH. WED LKLY WL HV A BETTER OPPORTUNITY THAN THU-FRI...BUT
CVRG SCTD.

&&

.MARINE...
HIGH PRESSURE WILL MOVE OFF TO THE EAST TODAY WHILE A STATIONARY
BOUNDARY REMAINS TO OUR WEST. A SOUTHEAST FLOW WILL DEVELOP BETWEEN
THESE SYSTEMS. THE GRADIENT WILL INCREASE A BIT LATE THIS
AFTERNOON AND EVENING. SOUTHEAST WINDS MAY APPROACH SCA CRITERIA
FOR THE MIDDLE PORTION OF THE BAY AND LOWER TIDAL POTOMAC
RIVER...BUT CONFIDENCE IS TOO LOW FOR AN SCA GIVEN THE RELATIVELY
COOLER WATERS.

A WARM FRONT WILL PASS THROUGH THE WATERS TUESDAY MORNING AND A
SOUTHERLY FLOW BEHIND THE WARM FRONT IS EXPECTED TUESDAY
AFTERNOON. THE GRADIENT SHOULD BE WEAK ENOUGH TO KEEP WIND SPEEDS
BELOW SCA CRITERIA. HOWEVER...THUNDERSTORMS ARE LIKELY TUESDAY
AFTERNOON AND EVENING...AND SOME MAY CONTAIN GUSTY WINDS.

COVERAGE OF SHOWERS AND THUNDERSTORMS WILL DECREASE OVERNIGHT
TUESDAY...BUT A SMALL CRAFT ADVISORY MAY BE NEEDED FOR PORTIONS OF
THE WATERS AS A COLD FRONT BEGINS TO PASS THROUGH.

SCA NOT ANTICIPATED WED-FRI ATTM...AS FNT WL BE WAVERING ACRS MARINE
AREA. N/NWLY FLOW 10-15 KT WED WL BECOME LGT ELY THU AND SELY FRI.
ALT SCENARIO...IF FROPA ELY WED MAKES IT FAR ENUF S...THEN SCA
WUD BE PSBL.

&&

.TIDES/COASTAL FLOODING...
TIDAL ANOMALIES REMAIN AROUND ONE-HALF FOOT ABOVE NORMAL. WATER
LEVELS ARE EXPECTED TO REMAIN BELOW MINOR FLOODING THRESHOLDS WITH
THE HIGH TIDE CYCLE THIS MORNING.

SOUTHERLY/SOUTHEASTERLY FLOW INCREASES TO 10 TO 15 KT THIS
AFTERNOON WHICH WILL INCREASE THE TIDAL ANOMALY FURTHER. LEADING
TO POTENTIAL FOR MINOR FLOODING ALONG THE ENTIRE WESTERN SHORE OF
THE MARYLAND BAY AND ALSO THE SW WATERFRONT IN DC AND AT OLD TOWN
ALEXANDRIA DURING THE HIGH TIDE CYCLE TONIGHT INTO TUESDAY
MORNING. CONFIDENCE IN MINOR TIDAL FLOODING IS LOW AT THIS TIME
SINCE OBSERVATIONS ARE RUNNING BELOW CBOFS GUIDANCE...WHICH HAS
WATER LEVELS RIGHT NEAR THE MINOR FLOODING THRESHOLDS WITH THE
HIGH TIDE CYCLE TONIGHT INTO TUESDAY MORNING.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...NONE.

&&

SYNOPSIS...BJL
NEAR TERM...BJL
SHORT TERM...BJL
LONG TERM...BJL
AVIATION...BJL/HTS
MARINE...BJL/HTS
TIDES/COASTAL FLOODING...BJL
Hazardous weather outlook, Jul 13, 5:01 AM EDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
501 AM EDT MON JUL 13 2015

ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-141000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-SOUTHERN BALTIMORE-PRINCE GEORGES-
ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-SOUTHEAST HARFORD-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
501 AM EDT MON JUL 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE LIKELY TUESDAY AFTERNOON AND EVENING. ISOLATED
SEVERE THUNDERSTORMS ARE POSSIBLE...PARTICULARLY SOUTH. DAMAGING
WIND GUSTS ARE THE PRIMARY THREAT. THUNDERSTORMS WILL ALSO CONTAIN
HEAVY RAINFALL...AND THIS COULD LEAD TO LOCALIZED FLASH FLOODING
OF SMALL STREAMS...CREEKS AND URBAN AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TUESDAY AFTERNOON AND EVENING.

MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-141000-
WASHINGTON-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEAST MONTGOMERY-
NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-WESTERN LOUDOUN-EASTERN LOUDOUN-
NORTHERN VA BLUE RIDGE-CENTRAL VA BLUE RIDGE-HAMPSHIRE-MORGAN-
BERKELEY-JEFFERSON-HARDY-WESTERN GRANT-EASTERN GRANT-
WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON-
EASTERN PENDLETON-
501 AM EDT MON JUL 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED...ESPECIALLY THIS AFTERNOON
AND EVENING ACROSS THE POTOMAC HIGHLANDS INTO CENTRAL VIRGINIA.
THUNDERSTORMS WILL CONTAIN HEAVY RAINFALL THAT COULD LEAD TO
LOCALIZED FLASH FLOODING OF SMALL STREAMS...CREEKS AND URBAN
AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE LIKELY TUESDAY AFTERNOON AND EVENING. ISOLATED
SEVERE THUNDERSTORMS ARE POSSIBLE...PARTICULARLY SOUTH. DAMAGING
WIND GUSTS ARE THE PRIMARY THREAT. THUNDERSTORMS WILL ALSO CONTAIN
HEAVY RAINFALL...AND THIS COULD LEAD TO LOCALIZED FLASH FLOODING
OF SMALL STREAMS...CREEKS AND URBAN AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TUESDAY AFTERNOON AND EVENING.

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 6:44 AM EDTFlash Flood WarningLWXFauquier, Rappahannock, Warren3 hr
Jul 13, 9:36 AM EDTAreal Flood WarningLWXCulpeper, Fauquier, Rappahannock, Warren12 hr
Jul 13, 10:38 AM EDTFlash Flood WarningLWXCulpeper3 hr
Jul 13, 11:27 AM EDTAreal Flood WarningLWXPage, Shenandoah, Warren19 hr
Jul 13, 11:58 AM EDTFlash Flood WarningLWXCulpeper, Orange3 hr

Nearby

Flash Flood Warnings in Virginia, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.